Alert archive / Virginia / Tornado Warnings in 2017
Tornado Warning 27, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 6, 2017, 7:39 PM EDT for Caroline County, Essex County, Virginia. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2017, 7:39 PM EDT (23:39 UTC)
- Expired
- Jul 6, 2017, 8:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Caroline County, VA, Essex County, VA
The radar
The Sterling radar (KLWX), 94 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 7:50 PM EDT | TSTM WND DMG | Port Royal, VA | TREES DOWN IN PORT ROYAL AREA. |
| Jul 6, 8:00 PM EDT | TSTM WND DMG | Fort A.P. Hill, VA | TREES DOWN IN THE FORT AP HILL AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
607
WFUS51 KAKQ 062339
TORAKQ
VAC033-057-070015-
/O.NEW.KAKQ.TO.W.0027.170706T2339Z-170707T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
739 PM EDT THU JUL 6 2017
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Northeastern Caroline County in north central Virginia...
Northwestern Essex County in east central Virginia...
* Until 815 PM EDT
* At 739 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Fort A.p. Hill, or 7 miles north of Bowling Green,
moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fort A.p. Hill around 745 PM EDT.
Port Royal around 755 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Rappahannock Academy, Supply, Villboro and Corbin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3821 7725 3819 7725 3819 7723 3820 7723
3820 7722 3817 7718 3817 7715 3815 7712
3816 7710 3816 7707 3815 7708 3814 7708
3814 7707 3806 7708 3812 7741 3821 7739
TIME...MOT...LOC 2339Z 276DEG 31KT 3816 7735
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SEYMOUR3 follow-up statements
733
WWUS51 KAKQ 062354
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
754 PM EDT THU JUL 6 2017
VAC033-057-070015-
/O.CON.KAKQ.TO.W.0027.000000T0000Z-170707T0015Z/
Caroline VA-Essex VA-
754 PM EDT THU JUL 6 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHEASTERN CAROLINE AND NORTHWESTERN ESSEX COUNTIES...
At 753 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Port Royal, or 8 miles south of King George, moving
east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Port Royal, Fort A.p. Hill and Supply.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3821 7725 3819 7725 3819 7723 3820 7723
3820 7722 3817 7718 3817 7715 3815 7712
3816 7710 3816 7707 3815 7708 3814 7708
3814 7707 3806 7708 3811 7733
TIME...MOT...LOC 2353Z 274DEG 30KT 3815 7720
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SEYMOUR821
WWUS51 KAKQ 070004
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
804 PM EDT THU JUL 6 2017
VAC033-057-070015-
/O.CON.KAKQ.TO.W.0027.000000T0000Z-170707T0015Z/
Caroline VA-Essex VA-
804 PM EDT THU JUL 6 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHEASTERN CAROLINE AND NORTHWESTERN ESSEX COUNTIES...
At 803 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Loretto, or 10 miles northwest of Champlain, moving
east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Port Royal and Supply.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3814 7722 3819 7720 3817 7718 3817 7715
3815 7712 3816 7710 3816 7707 3815 7708
3814 7708 3814 7707 3806 7708 3810 7725
TIME...MOT...LOC 0003Z 282DEG 28KT 3812 7712
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SEYMOUR804
WWUS51 KAKQ 070010
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
810 PM EDT THU JUL 6 2017
VAC033-057-070019-
/O.EXP.KAKQ.TO.W.0027.000000T0000Z-170707T0015Z/
Caroline VA-Essex VA-
810 PM EDT THU JUL 6 2017
...THE TORNADO WARNING FOR NORTHEASTERN CAROLINE AND NORTHWESTERN
ESSEX COUNTIES WILL EXPIRE AT 815 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
gusty winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.
Remember, a Severe Thunderstorm Warning still remains in effect for
Caroline and Essex Counties until 845 PM.
LAT...LON 3814 7722 3819 7720 3817 7718 3817 7715
3815 7712 3816 7710 3816 7707 3815 7708
3814 7708 3814 7707 3806 7708 3810 7725
TIME...MOT...LOC 0009Z 276DEG 31KT 3811 7710
$$
SEYMOURWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 6, 3:57 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 6, 3:57 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
357 PM EDT Thu Jul 6 2017
.SYNOPSIS...
A trough pushes across the Mid-Atlantic tonight ahead of a weak
cold front. This front pushes across the region Friday
afternoon and evening, before sliding offshore Friday night.
Another cold front tracks across the region Saturday afternoon
and evening, followed by high pressure Sunday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Current wv imagery depicts a trough digging across the Great
Lakes, with a shortwave trough ahead of this feature lifting ENE
across the Ohio Valley, and a ridge over the subtropical wrn
Atlantic. At the surface, a mesolow is situated along a warm
front that extends from nrn VA through the VA Ern Shore. A
surface trough is co-located with the upper wave over the Ohio
Valley and surface high pressure is centered well off the
Southeast Coast. Earlier convection associated with the mesolow
has diminished in coverage, with much of the area now under the
influence of the subtropical upper ridge. Temperatures as of 3
pm are generally in the mid/upper 80s with dewpoints in the
low/mid 70s. The airmass is moderately unstable with 0-1km
MLCAPE values of 1000-2000 J/kg, but presently there is no
trigger for convection.
The shortwave and surface trough are progged to lift across the
region this evening. 850-700mb lapse rates steepen and this
combined with the low-level convergence and upper dynamics
should trigger showers/tstms. The best forcing will be across
the N with likely PoPs in vicinity of and N of the RIC metro and
to the Nrn Neck/MD Ern Shore, and 30-50% PoPs farther S. PoPs
quickly diminish from SW- NE after 06z as the trough pushes
offshore. These storms should have more forward motion than the
earlier activity with increasing mid/upper level flow, and this
could also trigger some locally stronger tstms. The threat for
flooding will diminish with increasing storm motion. However,
there are some locally sensitive areas that have received 2-4"
of rain over the past day or two. Warm and humid with lows in
the low/mid 70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
The upper trough continues to dig over the Great Lakes Friday,
which pushes a weak cold front toward the region. The deep layer
flow becomes WSW ahead of the cold front and warming in the
850-700mb layer will weaken lapse rates. Height falls along with
some lingering moisture (pw 1.75-2.00") combined with a low-
level theta-e ridge should result in some showers/tstms, but
coverage/intensity should be limited by downslope flow and
marginal lapse rates, with PoPs only 20% over the Piedmont and
30-40% E of I- 95. Additionally, current data suggest weaker
mid-level flow and hence weaker deep layer shear, which will be
another limitation to storm intensity. 850mb temperatures of
18-20 C (+1 std dev) and good mixing (SW wind of 10-15 mph and
gusts of 20-30 mph, strongest SE) will push high temperatures
into the low/mid 90s. Given a humid air mass (mainly SE), heat
indices forecast to reach around 100 over SE VA/NE NC.
Subsidence should prevail Friday night as the shortwave trough
pushes offshore. This should result in a clearing sky. There is
only a minimal change in airmass behind this front, so still
mild and humid with lows generally 70-75F. A secondary cold
front approaches from the NW Saturday. Downslope flow should
prevail once again with high temperatures rising into the
low/mid 90s. Dewpoints should be lower inland, low/mid 60s, but
remain in the low 70s for inland SE VA/NE NC where heat indices
will once again reach around 100. Deeper moisture will be
shunted offshore, so only a slight chc of aftn showers/tstms
across SE VA/NE NC in vicinity of higher surface dewpoints.
The upper trough spreads across the Ern Conus by Saturday
night/Sunday. There will be an airmass change behind the
secondary front with drier air filtering in from the NW Saturday
night. Lows Saturday night range from the low 60s NW to the low
70s SE, followed by highs Sunday of 80-85F, with aftn dewpoints
ranging from the upper 50s NW to the upper 60s SE. A 20-30% chc
of showers/tstms will linger Saturday evening across NE NC as
the front slowly pushes through, with again a ~20% chc of sea-
breeze convection Sunday aftn for NE NC, but otherwise dry
across the region Saturday night/Sunday.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A stalled frontal boundary along the Carolina Coast Sunday
night/Monday will gradually wash out and lift northward as a
warm front Tuesday/Tuesday night. Meanwhile, persistent upper
level troughing over the nern half of the country will allow
pulses of shortwave energy/moisture to cross the area at times
throughout the long term forecast. As a result, periods of
active weather should be anticipated. Showers/storms should be
confined to far SE VA/NE NC on Sunday/Monday as weak high
pressure builds into the region. A lee trough develops Tuesday
and persists into Wednesday, which should allow convection to
become more widespread across the entire forecast area.
Temperatures will be near normal throughout the long term
period.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Frontal boundary has lifted north to into northern VA and MD.
Most of the area...with the exception of the lower MD Eastern
Shore...is south of the front in the warm sector resulting in
less cloud cover. Some pockets of MVFR BKN ceilings persisted
across central VA...but conditions were generally vfr with the
exception of SBY where IFR ceilings will persist in the
vicinity of the front. Brunt of the precip has pushed offshore
or remains north of the region closer to the frontal boundary.
Based on high res models another round of widely scattered
showers and a few thunderstorms is possible late this afternoon
and evening. Activity looks to develop and move from Central VA
progressing east and southeast towards the Bay this
evening.Coverage is not expected to be nearly as much as
yesterday and should remain widely scattered. Some pockets of
heavy rainfall are possible.
Deep moisture begins to push north of the region tonight as low
pressure lifts along the Northeast coast. Southwest wind will
result in better aviation conditions with only a few areas of
IFR ceilings inland and across the lower MD Eastern Shore through
the overnight period. A cold front pushes across the region
Friday.
&&
.MARINE...
Unsettled weather through Saturday will become more focused
over the srn waters Sunday/Monday.
SW winds aob 15kt with seas 2-3ft/waves 1-2ft tonight. A
developing area of low pressure is expected to cross the
Delmarva late tonight and leave a lee trough in its place
through Friday. The sfc pressure gradient will tighten in
response to this feature and allow SW winds to increase to
15-20kt all coastal waters, Currituck Sound, Ches Bay south of
New Point Comfort (including the York and James Rivers). Seas
build to 3-4ft around sunrise Friday morning and will persist
through Friday night before subsiding. Waves on Ches Bay also
average 2-3ft during the stronger winds on Friday. SCA flags
will be in effect for the aforementioned Bay/Sound/River areas
during the day on Friday. SW winds subside to aob 15kt Friday
evening, and SCA flags will come to an end. A cold front
approaches from the northwest on Saturday and is expected to
slowly cross the waters late Saturday afternoon into the
evening. The front then stalls invof Carolina Coast Sunday into
Monday (slowly washing out during this time) and focusing
showers/storms over srn waters during this time. Winds generally
SW-W aob 15kt ahead of the front...becoming NW-N 10-15kt behind
the front. A period of modest cold air advection late Saturday
night into Sunday morning may result in another round of SCA
conditions for Ches Bay with waves up to 3ft during the
strongest winds. Otherwise, winds aob 15kt become NE-E Sunday
afternoon into Sunday night...then more SE Monday. Seas average
2-3ft; waves 1-2ft Ches Bay.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 10 AM to 4 PM EDT Friday for
ANZ636>638.
Small Craft Advisory from 1 PM to 4 PM EDT Friday for ANZ632-
634.
Small Craft Advisory from 7 AM to 7 PM EDT Friday for ANZ633.
&&
SYNOPSIS...AJZ/SAM
NEAR TERM...AJZ
SHORT TERM...AJZ/SAM
LONG TERM...BMD
AVIATION...SAM/JAO
MARINE...BMDHazardous weather outlook, Jul 6, 3:58 PM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 358 PM EDT Thu Jul 6 2017 MDZ021>024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>098-509>525-072000- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 358 PM EDT Thu Jul 6 2017 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms are expected late this afternoon through this evening. Strong wind gusts and locally heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-072000- Maryland Beaches-Accomack-Northampton- 358 PM EDT Thu Jul 6 2017 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. Scattered showers and thunderstorms are expected late this afternoon through this evening. Strong wind gusts and locally heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 5:29 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
529 PM EDT THU JUL 6 2017
MDZ021-022-062215-
Dorchester-Wicomico-
529 PM EDT THU JUL 6 2017
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN WICOMICO
AND NORTHEASTERN DORCHESTER COUNTIES...
At 528 PM EDT, a thunderstorm with heavy rain was located near
Sharptown, or near Hurlock, moving east at 15 mph.
Wind gusts up to 30 mph and locally heavy downpours are possible
with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Hurlock, Sharptown, Vienna, Mardela Springs, Galestown, Brookview and
Eldorado.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3864 7571 3846 7569 3846 7586 3864 7586
3867 7575
TIME...MOT...LOC 2128Z 267DEG 12KT 3855 7580
44Special weather statement, Jul 6, 5:31 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
531 PM EDT THU JUL 6 2017
MDZ021-062215-
Dorchester-
531 PM EDT THU JUL 6 2017
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN DORCHESTER
COUNTY...
At 530 PM EDT, a thunderstorm with heavy rain was located near
Oxford, or 9 miles northwest of Cambridge, moving east at 15 mph.
Wind gusts in excess of 40 mph and locally heavy downpours are
possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Cambridge, Secretary, University Of Maryland Center For Environmental
Studies, Church Creek, Hudson and Lloyds.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3868 7593 3846 7599 3852 7621 3853 7621
3852 7625 3854 7620 3856 7622 3853 7628
3857 7631 3860 7626 3862 7628 3863 7624
3860 7621 3863 7617 3859 7616 3857 7603
3866 7594
TIME...MOT...LOC 2130Z 277DEG 10KT 3862 7623
44Special weather statement, Jul 6, 6:55 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Wakefield VA
655 PM EDT THU JUL 6 2017
NCZ012-VAZ065-066-079-062345-
Northampton-Mecklenburg-Lunenburg-Brunswick-
655 PM EDT THU JUL 6 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NORTHAMPTON...EASTERN MECKLENBURG...SOUTHEASTERN LUNENBURG AND
BRUNSWICK COUNTIES...
At 655 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near South Hill to 7 miles north of
Norlina. Movement was east at 35 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.
In addition...Rainfall amounts of up to 1 inch are possible with
these storms.
Locations impacted include...
South Hill, Lawrenceville, Brodnax, Brunswick, La Crosse, Alberta,
Gasburg, Ebony, Bacons Fork, Cochran, Beechwood, Gills Corner,
Dolphin, Bowens Corner, Henrico, Meredithville, Forksville, Bracey,
Edgerton and Baskerville.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3684 7824 3692 7770 3689 7766 3677 7766
3666 7769 3654 7776 3654 7772 3648 7777
3650 7782 3651 7790 3654 7790 3655 7833
TIME...MOT...LOC 2255Z 258DEG 30KT 3678 7815 3655 7824
DEROSAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:20 AM EDT | Special Weather Statement | AKQ | Gloucester, Lancaster, Middlesex | 40 min |
| Jul 6, 5:55 AM EDT | Special Marine Warning | AKQ | 65 min | |
| Jul 6, 6:14 AM EDT | Special Weather Statement | AKQ | Lancaster, Mathews, Middlesex, Northumberland | 46 min |
| Jul 6, 6:48 AM EDT | Areal Flood Advisory | AKQ | Gloucester, Mathews, Middlesex | 3 hr |
| Jul 6, 6:52 AM EDT | Special Marine Warning | AKQ | 68 min | |
| Jul 6, 7:25 AM EDT | Special Marine Warning | AKQ | 80 min | |
| Jul 6, 9:07 AM EDT | Special Weather Statement | AKQ | Northampton | 53 min |
| Jul 6, 12:59 PM EDT | Special Weather Statement | AKQ | Accomack | 46 min |
| Jul 6, 3:31 PM EDT | Small Craft Advisory | AKQ | 26 hr | |
| Jul 6, 6:05 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 40 min |
| Jul 6, 6:41 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 16 min |
| Jul 6, 6:55 PM EDT | Special Weather Statement | AKQ | Brunswick | 50 min |
| Jul 6, 7:26 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex | 34 min |
| Jul 6, 7:59 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 46 min |
Nearby
Tornado Warnings in Virginia, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.